MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX7L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX7L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 9WX7L
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a middle finger fusion procedure, the drill and guide included within the dynanite niti staple kit, ar-8717ds-0907, became stuck together and also within the patient's bone.The surgeon used needle pliers to wiggle the guide and drill out of the patient's bone.Once the drill and guide were removed from the patient and were able to be separated on the back table.The surgeon opted to place a plate from another manufacturer over the drill holes instead.
 
Additional Manufacturer Narrative
Complaint confirmed, evaluation of the drill bit and drill guide reveals circumferential abrasion and damage.A likely cause of the event is prying/leveraging the drill bit during use.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 9WX7L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10309641
Report Number1220246-2020-01968
Device Sequence Number19070583
Product Code JDR
UDI-Device Identifier00888867287846
UDI-Public00888867287846
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K172052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 9WX7L
Device Catalogue NumberAR-8717DS-0907
Device Lot Number820085012
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;